Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 89, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 25, 2000, 6:14 PM EDT for Claiborne County, Tennessee. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 25, 2000, 6:14 PM EDT (22:14 UTC)
- Expired
- Jun 25, 2000, 6:45 PM EDT
- In force
- 31 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Claiborne County, TN
The radar
The Knoxville radar (KMRX), 42 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 6:25 PM EDT | Thunderstorm Wind | Tazewell, TN | Trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.2 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1077 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1339 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 252215 SVRMRX TNC025-252245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 614 PM EDT SUN JUN 25 2000 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLAIBORNE COUNTY IN EASTERN TENNESSEE * UNTIL 645 PM EDT * AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR SPRINGDALE...OR 10 MILES SOUTH OF MIDDLESBOROUGH...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TAZEWELL AROUND 630 PM EDT HOWARD QUARTER AROUND 645 PM EDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST. HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS. $$ LAT...LON 3659 8376 3642 8381 3637 8348 3651 8338
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:15 PM EDT, 2 hours 59 minutes earlier.
Area forecast discussion, Jun 25, 3:15 PM EDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 315 PM EDT SUN JUN 25 2000 SCATTERED SHOWERS DEVELOPING OVER FORECAST AREA WILL LINGER INTO EARLY EVENING HOURS AS EXPECTED. SCATTERED ACTIVITY WILL DEVELOP AGAIN TOMORROW AND A FEW MORE ON TUESDAY AS MOIST UNSTABLE AIRMASS CONTINUES TO LINGER OVER REGION. CAPES NOT EXTREMELY HIGH SO LIMITED PULSE SEVERE POSSIBLE BUT SHOULD NOT SEE WIDESPREAD SEVERE ACTIVITY. TEMPERATURES SHOULD BE NEAR SEASONAL NORMALS WITH HIGHS IN THE UPPER 80S TO NEAR 90 AND LOWS MAINLY IN THE 60S. CHA 71 90 70 88 / 30 30 30 40 TYS 68 90 69 88 / 30 30 30 40 TRI 65 87 68 84 / 30 30 30 40 OQT 67 90 69 88 / 30 30 30 40 .MRX... NC...NONE. TN...NONE. VA...NONE.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:01 PM EDT | Severe Thunderstorm Warning | MRX | Union | 44 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.